MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ INSULIN PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ INSULIN PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 320882
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: n/a.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A lot history review was carried out and no related non conformance's were raised in association with this packaged lot concluding all inspections were performed per the applicable operations and met qc specifications.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the consumer went through 5 bd ultra-fine¿ insulin pen needles attempting to inject a total of "40 units" of insulin during use.The first only dispensed "16 units", and the subsequent needles were used until the full dosage was received.The consumer reportedly did not prime any needles beforehand due to "not wanting to waste insulin".This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "consumer reported, last night when he was out to dinner, he dialed up 40 units and only 16 units came out.Stated, he wasted 5 pen needles that night and did not complete dosage until 6th pen needle.Does not prime before injection because he does not want to waste insulin.".

Brand Name
BD ULTRA-FINE¿ INSULIN PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
MDR Report Key9255592
Report Number9616656-2019-01042
Device Sequence Number16994961
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number320882
Device Lot Number7283951
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;